Facilitators: Dr Anita Parbhakar-Fox

Cost:  $600 Standard, $500  Self-funded or academic, $200 Student (all prices in AUD and excluding GST)                                    

Format:  Online delivery - live and interactive including access to recording for 30 days

Days: 1 - 9.00am - 5.00pm (AEST)

Overview:  The management of mine tailings represents one of the mining industry’s greatest challenges, and spans the entire range of mining-related disciplines. This one-day online masterclass brings together some of the world’s leading experts in tailings covering technical, environmental, social and governance-related disciplines. Attendees will receive a first-hand overview of the challenges and likely future developments in this vitally important area.

Participants will receive access to electronic copies of the course material 24 hours prior to the course via a downloadable link.

Schedule:

Session / Topic   Duration
Introductions
9.00 - 9.15am 15 mins
Fundamentals

9:15 - 9:45 am - Tailings facilities: a global snapshot (Professor Daniel Franks)

9:45 - 10:15 am - Tailings- how are they produced and what are their common properties (Dr Liza Forbes)

10:15 - 10:45 am - Geochemical signatures of tailings (Assoc Prof Mansour Edraki)

90 mins
Break 10.45 - 11.00am 15 mins
Innovations:
Mineral processing

11:00 - 11:15 am - Microwave-assisted Dewatering of tailings material – A conceptual idea (Christian Antonio)

11:15 - 11:30 am - Manufacturing tailings for risk reduction - coarse particle flotation and implications for TSFs (Assoc Prof Kym Runge / Dr Liza Forbes)

11.30 - 11.45am - Innovations in Fine Particle Flotation and its implications for Tailings Management (Lizette Verster)

11:45 - 12:00 pm - An overview of potential value chain opportunities with coarse processing impacts on tailings (Marcin Ziemski)

60 mins
Lunch break 12.00 - 12.30pm 30 mins
Innovations: Reutilisation

12:30 - 12:50 pm -  he role of tailings in a circular economy (Assoc Prof Glen Corder)

12:50 -1.15 pm - Determining secondary prospectivity of tailings using a geometallurgical approach (Dr Anita Parbhakar-Fox)

1.15 -1.35 pm - Applications of bioleaching for metal recovery from tailings (Dr Emma Gagen)

1.35 - 2.00pm - Phytomining: using plants to extract valuable metals from tailings (Dr Antony Van der Ent)

 80 mins
Break 2.00 - 2.15pm 15 mins
Innovations: Reutilisation

2.15 - 2.35pm - Tailings management and greenhouse gas mitigation (Dr Mehdi Azadi)

Game-changing technologies for tailings rehabilitation:
2.35 - 2.55pm - 1. in situ soil formation and plant colonisation of non-polluting tailings and mineral residues
2.55 - 3.15pm - 2. bio-chemical weathering of reactive minerals, polymineral cementation and polymerization in reactive and polluting tailings and residues  (Professor Longbin Huang)
60 mins
Break 3.15 - 3.30pm 15 mins
Governance

3.30 - 4.00pm - Global Tailings Review - Standard Draft, update and implications (Professor Deanna Kemp)

4.00 - 4.30pm - Tailings in 2050: a look to the future (Professor Anna Littleboy)

60 mins
Q&A session
Workshop close
4.30 - 5.00pm 30 mins

 

About Geology, mining and metallurgy courses

The Sustainable Minerals Institute's Production Centres (JKMRC and BRC) team, offers a range of professional development options to build industry capacity. 

These courses are being offered to address key and ongoing development needs identified through our collaborative research.  In addition to these open courses, we are always amenable to the development of tailor-made in-house courses for our industry partners.

These short courses are designed  to give attendees the opportunity to undertake professional development in a modular and intensive format which fits more easily with the demands of a modern industry professional.  They also provide an opportunity for interaction with like-minded practitioners from other organisations. 

Registration for courses is done through an online payment form.

Mastercard, Visa and American Express is accepted, as well as the option to create a Proforma Invoice that can be paid via BPAY or EFT.

 

Other upcoming sessions

Metallurgical Sampling

16 Nov 202030 Nov 2020

Process Mineralogy Online

23 Nov 202018 Dec 2020